MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA POLARIS 600; LIGHTS SURGICAL

DRÄGERWERK AG & CO. KGAA POLARIS 600; LIGHTS SURGICAL
Model Number G16720
Medical Device Problem Codes Self-Activation or Keying (1557); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Head Injury (1879)
Date of Event 05/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, on the evening of (b)(6) 2024, during a c-section surgery in the or, a nurse bumped into a polaris light and was injured in the head.A first nurse was in the room and claimed to have initially positioned the light in a high position.The second nurse, who was outside of the operating room, then entered the room and bumped into the light.She claims that the polaris light must have drifted downwards before she entered the room.She was transferred to the er for assessment and was advised by the doctor to stay off work for one week and to be reassessed afterwards.More infos from the health status and surgical procedure are not available at the present time.
 
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.H3 other text : on-going.
 
Additional Manufacturer Narrative
The affected light was manufactured in november 2023.The installation of the affected arm/light system was completed in january 2024 according to manufacturer specs.The investigation was based on the provided information incl email correspondence, photos and videos from the customer site.Additionally, the affected polaris 600 system was analyzed onsite by a dräger service technician team.Upon the arrival of the service team from draeger, no drift could be detected.The light movement is consistent as in all other rooms and stays where it is positioned.The only instant the light would rebound downwards is when it is forcefully pushed up.The tests also showed that the drifting down of the spring arm as a result of rough handling occurs immediately when the spring arm is handled, i.E.Also directly by the respective actor.In the complaint form, it was stated that one nurse is said to have brought the affected light into a high position and a second nurse, who only then came into the operating room, collided with the light because the light should have drifted downwards in the meantime.The drifting arm is moving down slowly which would be obvious to the user.No sudden drop or fall of the device or parts reported.Furthermore, in accordance with the ifu, the operational readiness of the support arm system must be checked before each use as part of a functional and visual inspection.Careful working with system components is listed as a warning in the instructions for use (ifu) and is therefore binding for the user.The polaris 600 or light system in consideration is state of the art and its usability has been verified according to iec 62366.The arm system (including the spring arm) has been successfully tested and approved for the clinical use as intended.A product or design failure can be excluded.However, a nurse has hit her head.According to initial information, she was on medical leave for a week and was to be re-examined afterwards.No further information was provided on the state of health or the surgical procedure.The field failure rate is continuously monitored by the responsible dräger product quality management and considered inconspicuous for the present fault pattern.
 
Event or Problem Description
It was reported that, on the evening of (b)(6) 2024, during a c-section surgery in the or, a nurse bumped into a polaris light and was injured in the head.A first nurse was in the room and claimed to have initially positioned the light in a high position.The second nurse, who was outside of the or, then entered the room and bumped into the light.She claims that the polaris light must have drifted downwards before she entered the room.She was transferred to the er for assessment and was advised by the doctor to stay off work for one week and to be reassessed afterwards.More info's from the health status and surgical procedure are not available at the present time.

Brand Name
POLARIS 600
Common Device Name
LIGHTS SURGICAL
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key19330511
Report Number9611500-2024-00218
Device Sequence Number7003588
Product Code FTD
UDI-Device Identifier04048675416562
UDI-Public(01)04048675416562(11)231117(93)G16720-29
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG16720
Device Catalogue NumberG16772
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/10/2024
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown